MAUDE Adverse Event Report: EBI, LLC. BIOMET EBI BONE HEALING SYSTEM; STIMULATOR, BONE GROWTH, NON-INVASIVE

EBI, LLC. BIOMET EBI BONE HEALING SYSTEM; STIMULATOR, BONE GROWTH, NON-INVASIVE
Model Number 1068234
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes Erythema (1840); Pain (1994)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the treatment coil almost caught fire while it was on her foot.The patient stated that it became extremely hot to touch and that she does not want a replacement coil nor does she want to continue using the device.The patient stated that there was no injury to her foot, but it was sore for several days.The incident occurred in january, but the patient did not contact the sales representative or customer service at the time.The patient treated while sleeping and covered.The patient stated that the coil got very hot on her foot and had to quickly take the device off before it burned her.The skin was red with no blisters and no other marks.The patient stated that she did not receive any treatment nor did she treat the affected area herself.It was later reported that the patient experienced soreness and pain/discomfort which was rated at a 10 on a scale of 1-10, with 10 being the worst.The patient did not contact her doctor regarding the pain or discomfort but discontinued using the device immediately.No further information was provided.
 
Additional Manufacturer Narrative
Section b3: the event date is estimated as january of 2025 as the day of the event is unknown.Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow up report will be sent.
 
Additional Manufacturer Narrative
Additional information: b4: date of this report, d9: return to manufacturer, g3: date received by manufacturer, h6: evaluation codes.Corrected data: a: date of birth.A visual inspection of the customer returned item was performed.Included was a bhs controller part no.1068234 with serial no.(b)(6) received in a shipping box appearing to be in good condition from the visual/cosmetic point of view.The compliance data was downloaded for the bhs controller.The compliance data indicates that the unit treated for 18 hours and was used for 4 days.Review of the dhr indicates that the unit was manufactured on september 5, 2024.No abnormal condition reported on dhr.The unit ran burn-in with sample coil stand alone for ten (10) hours with ac adapter and (10) hours without an ac adapter without a problem.The compliance data was downloaded after the burn in test and the compliance report did accurately record the additional treatment time from the burn in test.Review of the signal was performed and the measurements were within specification.The failure was not confirmed for the reported condition of "coil almost caught on fire while it was on her foot".The controller was tested and operates as intended.Review of complaint history identified (25) total complaints from (april 22, 2024) to (april 22, 2025) for pn (1068234) and events related to (pain).Keyword search criteria: (complaint code: medical: pain) the search could not be specified further because the main complaint was pain.Review of the information provided by the customer and the findings from the investigation indicated that no physical and/or device functional condition could be found that could be considered a causal factor for the reported complaint of "pain".No failure and/or fault condition could be found and confirmed.Therefore, no further actions are required at this time.Ebi will continue to monitor for trends.This device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.Related manufacturer's report: 0002242816-2025-00073.
 
Event or Problem Description

Brand Name
BIOMET EBI BONE HEALING SYSTEM
Common Device Name
STIMULATOR, BONE GROWTH, NON-INVASIVE
Manufacturer (Section D)
EBI, LLC.
1 gatehall dr
suite 303
parsippany NJ 07054
Manufacturer (Section G)
EBI, LLC
1 gatehall dr
suite 303
parsippany NJ 07054
Manufacturer Contact
stephanie smith
1 gatehall dr
suite 303
parsippany, NJ 07054
9732999300
MDR Report Key22073311
Report Number0002242816-2025-00072
Device Sequence Number15628885
Product Code LOF
UDI-Device Identifier00812301020560
UDI-Public00812301020560
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P790002
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1068234
Device Catalogue Number1068234
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic